MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15242-VSP
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer submitted one video for analysis.The video shows one hemodialysis catheter and connector assembly in use on a patient.The clinician gestures to the connection between the juncture hub of the connector assembly and the molded compression fitting, then tightens the compression fitting.They then aspirate blood through the arterial extension line.Multiple threads of the juncture hub are visible, indicating that the molded compression fitting is not properly secured.The customer also returned one connector assembly with attached compression fitting and compression sleeve.Signs of use were observed.Visual analysis revealed that the compression fitting was completely screwed onto the juncture hub of the connector assembly with no threads visible.The compression fitting was observed to have scratch marks.The compression fitting was removed from the connector assembly.The compression sleeve was observed to be damaged within the compression fitting.The damage to the compression sleeve is consistent with the compression sleeve being misplaced within the compressing fitting/cap which would result in the metal cannulas on the connector assembly to catch onto the edge of the compressing sleeve as the components are assembled.When the compression fitting/cap and sleeve are twisted onto the juncture hub, the compression sleeve can get damaged/caught in the threads resulting in a non-secure connection between the compression fitting and connector assembly.The returned connector assembly was tested per the instructions for use (ifu) provided with this kit.The ifu instructs the user, "slide threaded compression cap over compression sleeve towards hub connection assembly with compression sleeve seated completely inside.Thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly." the compression sleeve was reseated within the compression fitting , then reassembled onto the connector assembly.After proper assembly, the connection between the compression fitting and juncture hub of the connector assembly was observed to be secure.No threads of the juncture hub were visible after assembly.The assembly was then flushed with a lab inventory syringe filled with water.No leaking was observed from any part of the assembly.A device history record review was performed, and there was one potential finding.A non-conformance was initiated for batches 13c22j2457, 13c22d1983 , 13c22j2456, 13c22j1116, 13c22c0707, 13c22e0626 and 13c22d1984 in regard to "juncture hub leaked in use".Review of the non-conformance reveled that the failure mode of this complaint is not the same as/relevant to the non-conformance identified.The ifu provided with this kit warns the user, "warning: green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss, or catheter separation.Precaution: ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation." the complaint of non-secure connection between the compression fitting and connector assembly was able to be confirmed through review of customer provided media and complaint investigation of the returned sample.Visual analysis of the video provided by the customer revealed multiple threads of the juncture hub were visible, indicating improper connection.The compression sleeve was damaged upon return which is consistent with misalignment of the compression sleeve within the compression fitting/cap prior to twisting on the connector assembly.The ifu provided with this kit warns the user "precaution: ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation." based on the customer report and sample received, unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported "we can see the juncture hub leak during use on the patient." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22166348
Report Number9680794-2025-00472
Device Sequence Number7799267
Product Code MSD
UDI-Device Identifier00801902096333
UDI-Public(01)00801902096333(11)230306(17)260228(10)33F23B0749(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberCS-15242-VSP
Device Lot Number33F23B0749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown